Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2014, 2:31 PM MST for Pima County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 2:31 PM MST (21:31 UTC)
- Expired
- Jul 25, 2014, 3:00 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 89 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS55 KTWC 252131 SVRTWC AZC019-252200- /O.NEW.KTWC.SV.W.0029.140725T2131Z-140725T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 231 PM MST FRI JUL 25 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA... * UNTIL 300 PM MST * AT 221 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PIMA COUNTY...OR 29 MILES WEST OF NOGALES...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3147 11150 3154 11149 3153 11137 3143 11137 TIME...MOT...LOC 2131Z 054DEG 18KT 3146 11145 $$
2 follow-up statements
711 WWUS55 KTWC 252144 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 244 PM MST FRI JUL 25 2014 AZC019-252200- /O.CON.KTWC.SV.W.0029.000000T0000Z-140725T2200Z/ PIMA AZ- 244 PM MST FRI JUL 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR EXTREME SOUTH CENTRAL PIMA COUNTY... AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SANTA CRUZ COUNTY...OR 34 MILES WEST OF NOGALES...MOVING SOUTHWEST AT 20 MPH. LAT...LON 3147 11150 3154 11149 3153 11137 3143 11137 TIME...MOT...LOC 2145Z 054DEG 18KT 3142 11152 $$
720 WWUS55 KTWC 252153 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST FRI JUL 25 2014 AZC019-252203- /O.EXP.KTWC.SV.W.0029.000000T0000Z-140725T2200Z/ PIMA AZ- 253 PM MST FRI JUL 25 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL PIMA COUNTY WILL EXPIRE AT 300 PM MST... LAT...LON 3147 11150 3154 11149 3153 11137 3143 11137 TIME...MOT...LOC 2153Z 054DEG 18KT 3140 11156 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:22 PM MST, 9 minutes earlier.
Area forecast discussion, Jul 25, 2:22 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST FRI JUL 25 2014 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE THIS EVENING ACROSS THE AREA...WITH A CONTINUED THREAT THROUGHOUT THE WEEKEND. THE BEST COVERAGE WILL LIKELY BE TOMORROW AFTERNOON AND EVENING. THIS WILL KEEP TEMPERATURES NEAR SEASONAL AVERAGE OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...CURRENT RADAR TRENDS SHOW SLOW MOVING TO QUASI- STATIONARY STORM DEVELOPMENT. THIS IS DUE TO THE RELATIVELY WEAK FLOW ALOFT AS SEEN IN THE 18Z SOUNDING. THE SOUNDING DOES SHOW A VERY WEAK CAP IN PLACE BUT DON'T THINK IT WILL STOP DEVELOPMENT OVER THE CITY AS OUTFLOWS ARE ALREADY PUSHING OUT FROM THE INITIAL DEVELOPMENT. AGAIN THIS DEVELOP HASN'T MOVED MUCH SO THERE WILL BE A THREAT OF FLASH FLOOD OR AT LEAST SOME PONDING OF WATER NEAR THE HIGHER TERRAIN. AS OF 20Z HAVE BEGUN TO SEE SOME DEVELOPMENT ALONG THE OUTFLOWS WHICH IS A SIGN OF THINGS TO COME. THE DOMINATE SIDE OF THE OUTFLOWS TODAY WILL BE THE WESTERN SIDE...WHICH WILL ENHANCE THE BLOWING DUST THREAT FOR MOST LOCATIONS WEST OF THE KITT PEAK TO TUCSON TO FLORENCE LINE. A BLOWING DUST ADVISORY IS IN EFFECT FOR THAT REASON. HIRES GUIDANCE CONTINUES HINTING THAT ONCE THINGS PUSHING OFF THE HIGHER TERRAIN STORM DEVELOPMENT WILL PROPAGATE ALONG THE WESTERN OUTFLOW AS AFOREMENTIONED...LEAVING MAINLY ISOLATED TO SCATTERED WEAK CONVECTION BEHIND. THEN CLEARING OUT AOA 00Z FROM TUCSON EAST WITH MOST OF THE AREA CLEARED BY SUNSET. THE REST OF THE WEEKEND THERE WILL BE ENOUGH LINGERING MOISTURE HAVE CONTINUED DEVELOPMENT. TOMORROW IN FACT WILL HAVE A LITTLE HELP FROM A WEAK IMPULSE MOVING ACROSS THE SOUTHERN EDGE OF THE HIGH. THEN SUNDAY IT LOOKS LIKE IT WILL BE MAINLY DUE TO OUTFLOW FROM PREVIOUS DAY THAT WILL HELP INITIATE CONVECTION. THIS WILL KEEP TEMPS DOWN TO NEAR SEASONABLE AVERAGES. OTHERWISE...ONLY MADE MINOR CHANGES TO THE FORECAST. && .AVIATION...VALID THRU 27/00Z. SCTD -TSRA/-SHRA WILL BE MOVG W-NW ACROSS SE AZ FOR THE REMAINDER OF THIS AFTN INTO THIS EVENING. MVFR CIGS/VSBYS NEAR +TSRA. AREAS OF BLDU WITH VSBYS BLW 1/2SM MAY OCCUR NW OF KTUS INTO PINAL COUNTY THRU 26/03Z. AFTER 26/04Z...ISOLD -SHRA/TS WITH DEBRIS CLOUDS ACROSS MOST OF SE AZ WITH DECKS 8-14KFT AGL. THUNDERSTORMS TO REDEVELOP LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND. A GRADUAL DECREASE IN THUNDERSTORM ACTIVITY IS THEN EARLY NEXT WEEK. HOWEVER...MOISTURE WILL REMAIN SUFFICIENT FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES... BLOWING DUST ADVISORY UNTIL 9 PM MST THIS EVENING FOR AZZ501-502- 504-505. && SHORT TERM...MEADOWS FIRE WX/AVIATION...GLUECK VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 12:14 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST FRI JUL 25 2014 AZZ507-513-251945- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1214 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ AND EXTREME SOUTHWESTERN COCHISE COUNTIES UNTIL 1245 PM MST... AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HUACHUCA CITY...OR JUST SOUTH OF CANELO IN SANTA CRUZ COUNTY. THIS STORM WAS MOVING SLOWLY TO THE WEST NORTHWEST. STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CANELO. LAT...LON 3154 11062 3161 11046 3144 11038 3140 11050 TIME...MOT...LOC 1913Z 180DEG 0KT 3152 11050
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:03 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Jul 25, 12:14 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Jul 25, 12:56 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 25, 1:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 25, 1:27 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 34 min |
| Jul 25, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 25, 2:07 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 2:38 PM MST | Special Weather Statement | TWC | 52 min | |
| Jul 25, 3:11 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 25, 3:21 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 25, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 25, 3:40 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Jul 25, 3:56 PM MST | Dust Storm Warning | TWC | Pinal | 64 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.